Kansas, 2011Hail and Damaging Winds in Kansas, June 18 to 19, 2011
June 18 to 19, 2011 · NWS ICT · 56 events in 10 counties and zones
Strong storms produced widespread hail across much of South Central and Southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong storms produced widespread hail across much of South Central and Southeast Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 18, 2:15 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SAT JUN 18 2011
.DISCUSSION...
THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS
TONIGHT...TOMORROW AND INTO MONDAY.
SYNOPSIS:
SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING
EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW. A DISTURBANCE
THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT
ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE
EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A
SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY
DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS. THERE ARE ALSO
MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND
SOUTHEASTERN KANSAS. SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S
OVER THIS AREA...WITH LOW 70S DEWPOINTS. LOWER LEVEL MOISTURE IS
PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE
ON THE VISIBLE SATELLITE. ACROSS THE REMAINDER OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR
ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY.
TONIGHT:
CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE
YESTERDAY. THE LATEST SURFACE ANALYSIS AND MODEL
GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN
OKLAHOMA/SOUTHEASTERN KANSAS. THIS AREA HAS THE DEEPEST MOISTURE
PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU
DEVELOPING ON SATELLITE. WITH THIS ANALYSIS...EXPECTING DEVELOPMENT
ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL
KANSAS. THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN
PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST.
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY
BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR.
THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES.
GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH
PLAINS AND MOVE EASTWARD TOWARD 00-06Z. THIS ACTIVITY COULD IMPACT
CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD. THIS
HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE
AGAIN TONIGHT.
SUNDAY:
THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE
NOSE OF A LOW LEVEL MOISTURE TRANSPORT. THIS ACTIVITY IS MARGINAL
AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL
SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS.
THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE
ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS
DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS.
WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY
LINE WILL APPROACH FROM THE WEST.
THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON.
THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY
00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP
IN THE WARM SECTOR. FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND
THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE
THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE
EASTWARD ACROSS THE AREA DURING THE EVENING.
TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP
SOUTHWESTERLY FLOW MIXING OUT. THE DRYLINE IS EXPECTED TO STAY WEST
OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK
TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE
DRYLINE. THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS
NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE
DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW
TO MID 100S.
MONDAY - TUESDAY:
THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY
AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS
PERIOD. THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM
MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE
OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND
EVENING.
THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY. WITH
MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE
FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE
80S THROUGHOUT THE AREA BY TUESDAY.
WEDNESDAY - SATURDAY:
THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY
WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND
THURSDAY. TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH
DRY CONDITIONS EXPECTED THROUGH THE PERIOD. BY LATE THURSDAY THROUGH
SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG
THEMSELVES. THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER
NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM
TEMPERATURES FOR THE PERIOD. HAVE GONE WITH CONSENSUS FOR
TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS. SPECIFIC
FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE
FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED
UNTIL THERE IS BETTER CONSENSUS.
BILLINGS
&&
.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR
FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO
TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP
ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW
REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME
INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY
IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE
TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM
LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY
STORMS.
JMC
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 70 97 75 99 / 40 30 30 30
HUTCHINSON 68 96 74 96 / 50 30 10 30
NEWTON 68 96 74 96 / 50 30 30 30
ELDORADO 68 95 75 96 / 60 20 40 30
WINFIELD-KWLD 70 97 77 98 / 50 20 40 20
RUSSELL 65 93 70 90 / 50 30 10 30
GREAT BEND 66 96 70 92 / 60 30 10 30
SALINA 68 95 76 94 / 60 30 20 20
MCPHERSON 67 96 74 95 / 60 30 10 30
COFFEYVILLE 72 94 76 94 / 50 20 30 10
CHANUTE 69 93 76 93 / 60 20 30 20
IOLA 69 93 75 92 / 60 20 30 20
PARSONS-KPPF 71 94 76 94 / 60 20 30 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 2:42 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT SAT JUN 18 2011
KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
MORE STRONG TO SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE REGION
AGAIN LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL INITIATION WILL
BE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN THREATS
WILL BE LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND LOCALLY
HEAVY RAIN ARE THE MAIN THREATS FROM THESE STORMS. ANOTHER AREA OF
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS
AS STORMS MOVE IN FROM THE HIGH PLAINS AFTER THE SUN SETS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND
MONDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF
HIGHWAY 14. ONCE AGAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAIN WILL BE THE MAIN THREAT.
AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE
ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH
THE AREA.
SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT
STORMS SYSTEM MOVES THROUGH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE AREA. ESPECIALLY ALONG AND SOUTH OF
THE KANSAS TURNPIKE.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
BILLINGS/ADK/RHE
In the hours before
Local storm report, Jun 18, 4:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 1 S ARKANSAS CITY 37.05N 97.04W
06/18/2011 E0.25 INCH COWLEY KS EMERGENCY MNGR
&&
SGSSpecial weather statement, Jun 18, 4:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CDT SAT JUN 18 2011
KSZ093-098-182330-
CHAUTAUQUA-COWLEY-
552 PM CDT SAT JUN 18 2011
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...
AT 552 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR ARKANSAS CITY...OR 16 MILES SOUTH OF WINFIELD...AND MOVING
NORTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
BILLINGS
Local storm report, Jun 18, 4:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL ARKANSAS CITY 37.07N 97.04W
06/18/2011 E0.25 INCH COWLEY KS EMERGENCY MNGR
&&
SGSThunderstorm Wind, Cowley
- When
- June 18, 5:00 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Widespread power outages were reported in Arkansas City due to power lines being blown down.
Hail, Cowley
- When
- June 18, 5:03 PM CST
- Where
- Cowley County, 2.29 mi SE of Arkansas City
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.048, -97.019
Hail was reported at the waste water plant on the southeast side of town.
Hail, Cowley
- When
- June 18, 5:10 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.070, -97.040
Hail, Cowley
- When
- June 18, 5:12 PM CST
- Where
- Cowley County, 2.21 mi W of Maple City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.050, -96.820
Hail, Cowley
- When
- June 18, 5:15 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Hail, Wilson
- When
- June 18, 5:15 PM CST
- Where
- Wilson County, 0.55 mi E of Fredonia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -95.810
Hail, Cowley
- When
- June 18, 5:36 PM CST
- Where
- Cowley County, 4.09 mi WNW of Burden
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.340, -96.820
Hail, Cowley
- When
- June 18, 5:42 PM CST
- Where
- Cowley County, 1.79 mi ENE of Maple City
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.060, -96.750
Hail, Elk
- When
- June 18, 6:02 PM CST
- Where
- Elk County, 8.31 mi N of Longton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.500, -96.090
Hail, Cowley
- When
- June 18, 6:10 PM CST
- Where
- Cowley County, 10.57 mi E of Maple City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.030, -96.590
Hail, Butler
- When
- June 18, 6:15 PM CST
- Where
- Butler County, 4.46 mi NNW of Latham
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.590, -96.680
Hail, Chautauqua
- When
- June 18, 6:15 PM CST
- Where
- Chautauqua County, 0.69 mi N of Cedar Vale
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.110, -96.500
Hail, Wilson
- When
- June 18, 6:22 PM CST
- Where
- Wilson County, 1.1 mi W of New Albany
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.570, -95.950
Hail, Wilson
- When
- June 18, 6:31 PM CST
- Where
- Wilson County, Fredonia
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -95.820
Hail, Chautauqua
- When
- June 18, 6:33 PM CST
- Where
- Chautauqua County, 4.15 mi S of Cedar Vale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.040, -96.500
Hail, Wilson
- When
- June 18, 6:46 PM CST
- Where
- Wilson County, Fredonia
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.530, -95.820
Hail, Chautauqua
- When
- June 18, 7:05 PM CST
- Where
- Chautauqua County, Elgin
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.000, -96.280
Hail, Wilson
- When
- June 18, 7:07 PM CST
- Where
- Wilson County, 0.88 mi NE of Altoona
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -95.660
Hail, Wilson
- When
- June 18, 7:14 PM CST
- Where
- Wilson County, 0.88 mi NE of Altoona
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -95.660
Hail, Wilson
- When
- June 18, 7:32 PM CST
- Where
- Wilson County, 5.35 mi ESE of Altoona
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -95.580
Hail, Neosho
- When
- June 18, 7:35 PM CST
- Where
- Neosho County, 0.55 mi W of Galesburg
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -95.360
Hail, Sumner
- When
- June 18, 7:35 PM CST
- Where
- Sumner County, South Haven
- Measured
- 2.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -97.400
Hail, Neosho
- When
- June 18, 7:53 PM CST
- Where
- Neosho County, 3.5 mi N of South Mound
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.480, -95.240
Hail, Neosho
- When
- June 18, 7:56 PM CST
- Where
- Neosho County, 0.55 mi W of St Paul
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -95.180
Hail, Cowley
- When
- June 18, 8:00 PM CST
- Where
- Cowley County, 2.83 mi WSW of Rock
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.440, -97.050
Hail, Butler
- When
- June 18, 8:13 PM CST
- Where
- Butler County, 3.43 mi SW of Augusta
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.650, -97.030
Hail, Butler
- When
- June 18, 8:16 PM CST
- Where
- Butler County, 0.88 mi NW of Augusta
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -96.990
Hail, Cowley
- When
- June 18, 8:16 PM CST
- Where
- Cowley County, 1.4 mi NNE of Arkansas City
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.088, -97.038
Hail, Butler
- When
- June 18, 8:21 PM CST
- Where
- Butler County, 3.43 mi SW of Augusta
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.650, -97.030
Hail, Cowley
- When
- June 18, 8:25 PM CST
- Where
- Cowley County, 2.14 mi SSE of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.040, -97.040
Hail, Neosho
- When
- June 18, 8:25 PM CST
- Where
- Neosho County, 3.36 mi ENE of South Mound
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.440, -95.170
Hail, Montgomery
- When
- June 18, 8:28 PM CST
- Where
- Montgomery County, 1.3 mi ESE of Caney
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.010, -95.930
Hail, Cowley
- When
- June 18, 8:43 PM CST
- Where
- Cowley County, 1.49 mi SSE of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.050, -97.040
Hail, Neosho
- When
- June 18, 8:44 PM CST
- Where
- Neosho County, 3.29 mi E of South Mound
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -95.170
Hail, Montgomery
- When
- June 18, 8:59 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
Hail, Montgomery
- When
- June 18, 9:01 PM CST
- Where
- Montgomery County, 1.3 mi ESE of Caney
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.010, -95.930
Hail, Montgomery
- When
- June 18, 9:03 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
Hail, Montgomery
- When
- June 18, 9:13 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
Hail, Montgomery
- When
- June 18, 9:17 PM CST
- Where
- Montgomery County, 1.1 mi E of Cedar Bluff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -95.630
Hail, Montgomery
- When
- June 18, 9:17 PM CST
- Where
- Montgomery County, 1.49 mi NNW of Coffeyville
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -95.640
Hail, Montgomery
- When
- June 18, 9:38 PM CST
- Where
- Montgomery County, 0.55 mi E of Independence
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -95.710
Hail, Harvey
- When
- June 18, 9:40 PM CST
- Where
- Harvey County, 3.34 mi WNW of Annelly
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.980, -97.260
Hail, Montgomery
- When
- June 18, 9:40 PM CST
- Where
- Montgomery County, 0.55 mi E of Independence
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.230, -95.710
Report courtesy of KJRH radio.
Hail, Elk
- When
- June 18, 9:48 PM CST
- Where
- Elk County, 4.39 mi W of Howard
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -96.350
Hail, Elk
- When
- June 18, 9:48 PM CST
- Where
- Elk County, 4.44 mi W of Howard
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.460, -96.350
Hail, Elk
- When
- June 18, 9:55 PM CST
- Where
- Elk County, 4.87 mi N of Howard
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.540, -96.260
Hail, Elk
- When
- June 18, 9:55 PM CST
- Where
- Elk County, 0.55 mi E of Howard
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -96.260
Law Enforcement also reported 70 mph wind gusts.
Thunderstorm Wind, Elk
- When
- June 18, 9:55 PM CST
- Where
- Elk County, 0.55 mi E of Howard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.470, -96.260
Estimated gust reported by a Law Enforcement officer.
Thunderstorm Wind, Butler
- When
- June 18, 9:59 PM CST
- Where
- Butler County, 11.64 mi NE of Potwin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.070, -96.870
Estimated gust reported by a trained spotter.
Hail, Butler
- When
- June 18, 9:59 PM CST
- Where
- Butler County, 11.64 mi NE of Potwin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.070, -96.870
Hail, Butler
- When
- June 18, 10:04 PM CST
- Where
- Butler County, 3.5 mi N of Benton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.830, -97.110
Hail was reported on Butler Road just north of Benton.
Hail, Wilson
- When
- June 18, 10:32 PM CST
- Where
- Wilson County, 2.07 mi S of Buxton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.420, -95.920
Hail, Montgomery
- When
- June 18, 10:56 PM CST
- Where
- Montgomery County, Cherryvale
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -95.550
Hail, Labette
- When
- June 18, 11:05 PM CST
- Where
- Labette County, 0.55 mi E of Dennis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.350, -95.410
Hail, Labette
- When
- June 18, 11:14 PM CST
- Where
- Labette County, 0.88 mi SW of Parsons
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.340, -95.280
Hail, Butler
- When
- June 19, 12:35 AM CST
- Where
- Butler County, 3.29 mi W of Smileyburg
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.520, -96.940
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320788, 320789, 320790, 320791, 320792, 320793, 320794, 320796, 320798, 320799, 320800, 320801, 320802, 320803, 320804, 320805, 320806, 320807, 320808, 320809, 320810, 320813, 320814, 320815, 320816, 320817, 320819, 320820, 320821, 320823, 320824, 320825, 320826, 320827, 320828, 320829, 320830, 320831, 320832, 320833, and more.